Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes numbness in hands and legs with pain in buttock bone?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5293 Questions
Namasthe Dr XXXXXXX I had met you in 2010 in Apollo Hyderabad for consultation on my numbness experienced in my hands and legs. I have attached a document where you have listed out the problem and medication. In 2011, I have discontinued medicines after taking Vitamin B12 injections and due to acute acne on my face. It took an year to solve the acne problem after using extensive medicines. i am not sure of the reason behind acne occurence. I had left to london in 2011 for long term project as a PM and then to Australia in 2012. I took a break in my career due to personal work at home and currently in Andhra Pradesh. I am happy to see you on HCM and decided to send my query in detail for your review and medication. My Current health issues: 1) Numbness in Hands and Legs (noticed from age of 9) 2) Sudden pain in the bone at buttock area when trying to get up from chair. (from last 6 months) 3) Sweating in Hands (since teenage) 4) Weight Gain of 13 kgs in 1 year. Currently at 74.5 after hitting 80. Walking for couple of hours a day. One of the doctor on HCM suggested to take Metformin tab but didn't do it. 5) Hands and tone shiver when i am angry (since teenage) 6) Uncontrollable tension and anxiety thoughts - I am in job trials now in IT sector. 7) Sometimes, couldn't think or speak with clarity of thought and have to strive hard to get ideas or words. (from last 3 years) Existing Medical Issues: 1) Bi Renal Calculi (See page 22 i.e., last page of attached doc). Used Febutaz as per doctor prescription for 20 days and observed slight growth in breast area and then stopped. 2) Dandruff (from last 15 years). Used many shampoos. No result. 3) Constipation (if no fruit taken in diet) REQUEST: 1) Please suggest medication that do not give any side effects on my skin, hair, weight or kidneys. I made up my mind to get rid of my health issues within next 1 year as i have decided to get married. Initially thought not to get married because of these health issues. I am still continuing my life style as an IT sector person i.e., sleep at 5 am and get up at 12 pm. Couldn't stop it although on leave.
Posted Fri, 14 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later
Brief Answer: Thank you for getting back. Detailed Answer: Hi mr XXXXXXX XXXXXXX Thank you for getting back and stating your current medical problems. Acne could have been precipitated by vitamin B12 supplements, as B12 can cause acne in about 5% of people taking it. Numbness of hands and legs suggest a minor dysfunction of nerves, and also increased sensitivity of nerves to mechanical pressure. You may take Pregabalin capsules for it. I usually give a dose of 75 mg once daily at nights. Low back pain could be mechanical or due to posture-related issues. This would benefit from physiotherapy and back extension exercises. For weight loss or maintaining ideal weight, a combination of diet control and exercises are best. Medications may have side effects and bariatric surgery is not needed now. For other issues, such as shivering when in anger, or tension and anxiety, meditation or yoga would help. If needed, you may take escitalopram with clonazepam combination (Nexito Forte) tablets. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Follow-up: What causes numbness in hands and legs with pain in buttock bone? 4 hours later
Thanks doctor for quick response. To sum up, Pregabalin 75mg at night & Nexitoforte to be taken. Please suggest dosage for nexitoforte. How many months should i continue both medicines for visible results? I assume that both these medicines do not have side effects on my hair, skin, weight and kidney stones. Hope you have reviewed my attached reports. Just FYI, had a vitamin d deficiency in the latest test and used D Rise (60000 iu) sachets for 5 weeks. Also, need your reference for urologist / nephrologist to discuss my kidney stones problem. I am not sure whom to post question as there are many specialists. Please suggest if you know any one on HCM. If possible, i will visit hyderabad in april 2014 and meet you in person at one of your clinics. Thanks. Best Regards XXXX Sent from HCM mobile app
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer: Medicines are fine. Detailed Answer: Thank you for getting back. 1. Yes, Pregabalin 75 mg and Nexito forte 10 mg should be fine. They are safe, however, may cause mild dizziness and sleepiness in the first few days. 2. D Rise is good for vitamin D deficiency. 3. Your TSH is high, which may suggest hypothyroidism, requiring thyroid supplement. You may need to consult an Endocrinologist for the same. 4. I do not know any urologist on HCM, but you can consult any one of them. 5. I would be pleased to see you at Hyderabad in April. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Follow-up: What causes numbness in hands and legs with pain in buttock bone? 31 minutes later
Thanks doctor. 1) Should nexitoforte also be taken at night? 2) How many months should i use these medicines? 3) Sorry, i forgot to tell you about my recent observations which is flatulence and lack of concentration 4) About to put an order for these 2 medicines in online shop and saw weight gain, flatulence & less concentration as side effects. Hope this will not effect me. My job nature requires high mental alertness as i work for an investment bank. 5) In case, if i observe any side effects, may i send you an e-mail on your yahoo id? 6) I did consult an MD (general) (family doctor) to discuss thyroid result and he has told me that no medication is required as my ft3 & ft4 tests are normal. Should i still visit an endocrinologist? 7) Request you to suggest a good multi vitamin tab that has zinc, selenium. biotin, vitamin a & vitamin b12 as 100% of daily value. That's it. No more questions from my side. Thanks very much. Best Regards XXXX Sent from HCM mobile
Answered by Dr. Sudhir Kumar 21 minutes later
Brief Answer: My replies are below. Detailed Answer: Thank you for getting back. 1. Nexito forte should be taken at bedtime. 2. You should take these medicines for one month and then review. 3. Weight gain, flatulence and lack of concentration are not commonly seen in our patients (they are rare). 4. In case of any side effects, it is better on HCM platform, as all the information is available in one place and continuity can be maintained. 5. You can follow the physician's advice regarding TSH. 6. You can take TAB REVITAL as a vitamin supplement. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor